MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3DKNEE; PATELLA, DOME, 3D, 26MM

ENCORE MEDICAL L.P. 3DKNEE; PATELLA, DOME, 3D, 26MM
Model Number 130-03-026
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 06/23/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient falling and fracturing the superior pole of the patella.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient fractured the superior pole of the patella.The in-vivo length of patient service for the implant was 1 year.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient fell and fractured the superior pole on the patella.The surgeon reported no issues associated with the explanted product.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
PATELLA, DOME, 3D, 26MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6735017
Report Number1644408-2017-00590
Device Sequence Number1733495
Product Code JWH
UDI-Device Identifier00888912108454
UDI-Public(01)00888912108454
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K100900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number130-03-026
Device Catalogue Number130-03-026
Device Lot Number473A1048
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer08/03/2017
Initial Report FDA Received Date07/23/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR